Alert archive / Texas / Wind Advisories in 2026
Wind Advisory 1, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Jan 8, 2026, 7:19 AM CST for 4 counties in Texas. It took effect at Jan 8, 2026, 9:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2026, 7:19 AM CST (13:19 UTC)
- In effect from
- Jan 8, 2026, 9:00 AM CST
- Expired
- Jan 8, 2026, 3:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 70 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 1.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 67 J/kg
- Mixed-layer CIN
- -656 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
280 WWUS74 KBRO 081319 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 719 AM CST Thu Jan 8 2026 TXZ253>255-354-355-082100- /O.NEW.KBRO.WI.Y.0001.260108T1500Z-260108T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of Edinburg, Port Isabel, Weslaco, Port Mansfield, Harlingen, Raymondville, McAllen, Brownsville, Mission, Pharr, and Laguna Vista 719 AM CST Thu Jan 8 2026 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, Inland Willacy, and Southern Hidalgo Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...An occasional wind gust of 55 mph is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ 55-MM
2 follow-up statements
190 WWUS74 KBRO 081659 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1059 AM CST Thu Jan 8 2026 TXZ251-351-082100- /O.EXA.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/ Inland Kenedy-Coastal Kenedy- Including the cities of Sarita 1059 AM CST Thu Jan 8 2026 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Coastal Kenedy and Inland Kenedy Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ TXZ253>255-354-355-082100- /O.CON.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/ Southern Hidalgo-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron- Including the cities of McAllen, Harlingen, Laguna Vista, Port Mansfield, Edinburg, Pharr, Weslaco, Brownsville, Port Isabel, Mission, and Raymondville 1059 AM CST Thu Jan 8 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, Inland Willacy, and Southern Hidalgo Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ 55-MM
364 WWUS74 KBRO 082105 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 305 PM CST Thu Jan 8 2026 TXZ251-253>255-351-354-355-082215- /O.EXP.KBRO.WI.Y.0001.000000T0000Z-260108T2100Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Coastal Willacy-Coastal Cameron- Including the cities of McAllen, Harlingen, Sarita, Laguna Vista, Port Mansfield, Edinburg, Pharr, Weslaco, Brownsville, Port Isabel, Mission, and Raymondville 305 PM CST Thu Jan 8 2026 ...WIND ADVISORY HAS EXPIRED... Some wind gusts up to 40 mph are still possible through 6 PM CST. $$ 55-MM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Jan 8, 5:23 AM CST, 1 hour 56 minutes earlier. Its key messages:
- Updated at 521 AM CST Thu Jan 8 2026
- Windy conditions are expected Thursday morning, mainly along and east of US 281/I-69 C, where gusts up to 35-40 mph are possible, especially across the Lower RGV.
- Well above average temperatures continue Thursday into Friday with near record to record-breaking high temperatures possible.
- Cold arrives Friday afternoon and evening with breezy northerly winds expected on Saturday and low (15-30%) chance of rain late Friday night into Sunday.
- Crashing relative humidity and increased winds behind the front may lead to fire concerns over the weekend, especially on Saturday.
Area forecast discussion, Jan 8, 5:23 AM CST, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
523 AM CST Thu Jan 8 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 521 AM CST Thu Jan 8 2026
- Windy conditions are expected Thursday morning, mainly along
and east of US 281/I-69 C, where gusts up to 35-40 mph are
possible, especially across the Lower RGV.
- Well above average temperatures continue Thursday into Friday
with near record to record-breaking high temperatures possible.
- Cold arrives Friday afternoon and evening with breezy northerly
winds expected on Saturday and low (15-30%) chance of rain
late Friday night into Sunday.
- Crashing relative humidity and increased winds behind the front
may lead to fire concerns over the weekend, especially on
Saturday.
&&
.DISCUSSION...
Issued at 1031 PM CST Wed Jan 7 2026
Overnight tonight into Thursday, a strong mid-level shortwave ejects
northeastward from northern Mexico into northern/western portions of
Texas, passing well north of Deep South Texas Thursday morning.
However, in response, a lower level (925 mb) southerly jet over
the region is progged to increase speeds late tonight, strengthening
to as much as 50 knots over the region for a couple of hours
Thursday morning following sunrise. This, in combination with a
continued tightened pressure gradient, is likely to lead to
southerly winds of 20-25 mph (25-30 mph at the coast), gusting to
30-40 mph, mainly east of US 281/I-69 C, possibly even higher for
inland portions of the Lower RGV. Although these speeds could fit
Wind Advisory criteria, have held off on issuing now due to the
low confidence, brief duration and limited geographical extent of
the strongest winds. Fortunately, as the shortwave quickly continues
northeastward, winds are expected to diminish throughout the
afternoon and evening hours, though gusts up to 20-25 mph remain
possible into the early nighttime hours.
Meanwhile, a cold front attached to the associated surface low
pressure over the Plains is expected to move into the County Warning
Area (CWA) Friday afternoon and evening hours, shifting light/gentle
southerly winds to northerly. Overnight Friday or early Saturday
morning, as the main trough behind the shortwave moves north of
the region, a surface high pressure builds over the Southern
Plains as a strong upstream ridge arrives over the Rockies,
sending a surge of high pressure to the region, which could lead
to a low to medium (20-40%) chance of rain closer to the coast
with another round of gusty winds likely on Saturday. Additionally,
troughing behind the front could result in a low (15-30%) chance
of rain during the day Saturday lingering into Sunday. Despite
cloud cover and a low chance of rain, low humidity and increased
winds behind the front could lead to a Fire Danger Statement for
portions of the region over the weekend, especially on Saturday.
Overnight lows in the 60s are likely tonight and Thursday night,
rising to near record or record-breaking highs in the mid/upper 80s
on Thursday and Friday ahead of the front, even lower 90s on along
and west of US 281/I-69 C on Thursday. In wake of the front, lows in
the 50s Friday night decrease to mainly 40s through the weekend and
into the middle of next week as surface high over the Southern
Plains maintains northerly to northeasterly winds. Highs in the
60s/70s on Saturday become mostly 60s/below average Sunday through
Monday, possibly rising to the 70s by the middle of next week.
A moderate risk of rip currents overnight tonight increases to a
high risk Thursday.
&&
.AVIATION...
(12Z TAFS)
Issued at 521 AM CST Thu Jan 8 2026
MVFR to VFR is anticipated at the aerodromes through the next 24
hours. Windy conditions will develop today before winds diminish
this evening and overnight.
&&
.MARINE...
Issued at 1031 PM CST Wed Jan 7 2026
Moderate to fresh south-southeasterly winds and moderate (4-6 feet)
seas overnight increase to strong with 5-7 foot seas Thursday
morning due to a tightened pressure gradient over the Lower Texas
coastal waters. A Small Craft Advisory (SCA) remains in effect
until 6 PM Thursday. Although winds diminish throughout Thursday
afternoon and evening down to gentle to moderate by late Thursday
night, moderate (3-5 feet) seas continue. A cold front passes
through Friday evening into Friday night, with adverse marine
conditions leading to another round of SCA as northerly winds
increase to strong or near gale with moderate to rough (6-9 feet)
seas possible on Saturday. Gradual improvement is expected into
Sunday and Monday of next week. Probabilities of rain increase to
a low (15-30%) chance on Friday, increasing to a low to medium
(40-60%) chance along the front Friday night, followed by a low to
medium (30-40%) chance on Saturday as troughing continues behind
the front, with chances gradually dropping off into Sunday and
Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 85 69 86 62 / 0 0 0 30
HARLINGEN 87 67 88 57 / 0 0 0 20
MCALLEN 90 69 89 60 / 0 0 0 20
RIO GRANDE CITY 90 64 88 56 / 0 0 0 10
SOUTH PADRE ISLAND 79 72 79 63 / 0 0 0 40
BAYVIEW/PORT ISABEL 84 68 85 59 / 0 0 0 30
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Friday afternoon for TXZ451-454-
455.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ130-132-
135-150-155-170-175.
&&The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 12:49 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 41 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.